Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: paracetamol/acetominophen hepatoxicity Deus_Abscondis

Posted by Larry Hoover on September 3, 2007, at 16:25:05

In reply to Re: Getting Doctors to prescribe opiates, posted by Deus_Abscondis on September 2, 2007, at 1:29:14

> So I take 4 grams of paracetamol every four waking hours.

There's a whole lot more in your post than this sentence worth commenting on, but I wanted to jump to this issue....that amount of acetominophen/paracetamol is very likely to be above your liver's capacity. The daily intake limit is 4 grams, and chronic use at even that level can be hepatotoxic.

In small doses, paracetamol is metabolized by conjugation, but those pathways are easily saturated. In large doses, one molecule of paracetamol requires one molecule of glutathione to detoxify a toxic intermediate called NAPQI, but there is a limited supply of glutathione. Once glutathione is depleted, liver cells are programmed to die, a process called apoptosis. If you are going to maintain that level of liver stress, you must supplement proportionally with glutathione precursors. Hospitals administer N-acetyl cysteine in cases of paracetamol toxicity, and you can do the same. Paracetamol and NAC have roughly the same molecular weight, so if you're taking 4 grams of paracetamol, I'd recommend 4 grams of NAC, taken at the same time.

Lar

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Larry Hoover thread:774284
URL: http://www.dr-bob.org/babble/20070831/msgs/780598.html